Alert archive / Florida / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 69, NWS Jacksonville, FL

March 31, 2005Suwannee County, Florida

NWS Jacksonville, FL issued this severe thunderstorm warning at Mar 31, 2005, 4:45 PM EST for Suwannee County, Florida. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 31, 2005, 4:45 PM EST (21:45 UTC)
Expired
Mar 31, 2005, 5:30 PM EST
In force
45 min
Issued by
NWS Jacksonville, FL
Area
Counties, with a storm outline in the text

County Suwannee County, FL

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 9.8 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2005-03-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 548 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2005-03-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 66 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
548 J/kg
Mixed-layer CIN
-288 J/kg
Mixed-layer LCL
680 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
66 m²/s²
0-3 km storm-relative helicity
157 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 2:40 PM EST, 2 hours 5 minutes earlier.

Area forecast discussion, Mar 31, 2:40 PM EST, 2 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
240 PM EST THU MAR 31 2005

.SHORT TERM...SFC ANALYSIS SHOWS SW TO W FLOW OVER THE AREA WITH
MOSTLY CLOUDY SKIES AHEAD OF THE COMPLEX OF SHOWERS AND
THUNDERSTORMS LOCATED OVER CENTRAL GA...SRN AL AND SRN MS. SCT
SHOWERS AND ISOLD T-STORMS HAVE DEVELOPED OVER THE SE GA AREA MOVING
SEWD MAINLY DUE TO PREVIOUS OUTFLOW BOUNDARY FROM THIS MORNING. SEA
BREEZE HAS FORMED ALONG THE COAST AND APPEARS AT LEAST A FEW SHOWERS
AND T-STORMS WILL BE POSSIBLE ALONG COASTAL COUNTIES NEXT FEW
HOURS. COLD FRONT CONTINUES TO PUSH SLOWLY SEWD ALONG A LINE FROM
ERN TN TO SRN MS. JUICY LOW LEVELS WITH DEWPOINTS CONTINUING IN THE
MID 60S TO NEAR 70. FOR TONIGHT...APPEARS FRONT TO OUR N WILL BEGIN
TO STALL AS A MID-UPPER LOW OVER NRN TX WORKS EWD WHILE SHORTWAVE
ENERGY OVER CAROLINAS LIFTS ENEWD. NONETHELESS...SOME SHORTWAVE
IMPULSES WORK NE OVER THE FORECAST AREA TONIGHT IN ALREADY UNSTABLE
ATMOSPHERE. CURRENT LIS IN THE -3 TO -6 RANGE WITH CAPES AROUND
1000-1500 J/KG. WILL MAINTAIN HIGHER POPS IN THE NRN ZONES
CLOSER TO DEEPER MOISTURE AXIS. SOME GUSTY WINDS AND HAIL POSSIBLE
WITH FAVORABLE SHEAR AND LAPSE RATES WELL INTO THIS EVENING.
FOR NOW WILL HOLD OFF ON ANY FLOOD WATCHES AS IT APPEARS BEST
MOISTURE AND LIFT WILL BE LOCATED N AND W OF THE AREA NEXT 12-18
HRS. FRI...DEEP LAYER TROUGH INITIALLY OVER TX AND MID MS VALLEY
PROGRESSES EWD WITH SQUALL LINE LIKELY TO DEVELOP WITH MAIN THREATS
BEING STRONG WINDS AND HAIL. SLIGHT RISK COVERS ALL OF THE FORECAST
AREA PER SPC. FRI NIGHT...COLD FRONT LOCATED OVER NRN GA TO FL
PANHANDLE MOVES EWD WITH PREFRONTAL SQUALL LINE MOVING OVER THE AREA.
GFS AND NAM FAIRLY SIMILAR WITH TIMING BUT HAVE SLOWED DOWN TIMING OF
FROPA AND INCLUDED SLIGHT POPS FOR EARLY SAT. BREEZY TO WINDY CONDS
LIKELY ON SAT IN WAKE OF FRONT AS HIGH PRES BUILDS ACROSS THE AREA.
CLEAR AND COOLER SAT AND INTO SUN WITH HIGH PRES RIDGE MOVING INTO
FORECAST AREA SUN. GENERALLY HAVE USED A BLEND OF TEMPS FOR NOW.

.LONG TERM...(MON-THU). HIGH PRES SFC AND ALOFT DOMINATES THE
FORECAST AREA INTO MON...AND MOVES E OF AREA TUE WITH SLY 1000-700
MB FLOW DEVELOPING AND WARMER TEMPS. 5H TROUGH MOVES INTO CENTRAL
CONUS ON TUE PROGRESSING EWD WITH ASSOCD SFC FRONT MOVING TOWARD SE
CONUS ON WED. HAVE INCLUDED 20-30% FOR WED AS FRONT MOVES TOWARD THE
AREA BUT LOOKS LIKE STRONGER DYNAMICS AND LIFT WILL BE N OF THE AREA
FOR THIS NEXT EVENT. CLEARING BEGINS BY THU AS DEEP LAYER TROUGH
MOVES OFF THE SE GA/NE FL COASTS WITH SLIGHTLY COOLER TEMPS.

&&

.MARINE...WIND GRADUALLY INCREASING AS FRONT APPROACHES. ADVISORY
MAY NEEDED ON SAT IN WAKE OF FRONT.

&&

.FIRE WEATHER...NO HEADLINES ANTICIPATED AT THIS TIME BUT WILL
MONITOR MODEL TRENDS FOR POSSIBLE RED FLAG CONDS ON SAT WITH GUSTY
W TO NW WINDS.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  62  76  55  66 /  50  80  90  10
SSI  62  73  60  66 /  40  60  90  20
JAX  64  83  60  68 /  30  50  80  20
SGJ  66  80  63  70 /  20  30  80  30
GNV  64  83  61  70 /  30  50  80  20
OCF  64  84  62  70 /  20  40  70  20

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.

&&

PUBLIC...02
MARINE/FIRE WX....05
Hazardous weather outlook, Mar 31, 12:00 PM EST, 4 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1200 PM EST THU MAR 31 2005

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-011100-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
1200 PM EST THU MAR 31 2005

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

...SLIGHT RISK OF SEVERE STORMS OVER SOUTHEAST GEORGIA...
...FLOOD WARNINGS IN EFFECT FOR THE ALTAMAHA...SATILLA...ST.
MARYS...AND SANTA FE RIVERS...

SCATTERED SHOWERS AND THUNDERSTORMS CURRENTLY OVER SOUTH CENTRAL
GEORGIA WILL GRADUALLY SHIFT SOUTHEAST LATE THIS AFTERNOON AND ACT AS
THE FOCUS FOR FURTHER DEVELOPMENT ACROSS SOUTHEAST GEORGIA. ANY
STORMS THAT FORM WILL BE CAPABLE OF PRODUCING HAIL AND WIND GUSTS UP
TO 45 MPH AND LOCALLY HEAVY RAINFALL. ISOLATED STORMS MAY BECOME
SEVERE WITH LARGE HAIL AND WINDS IN EXCESS OF 55 MPH BEING THE
PRIMARY THREAT. A BRIEF ISOLATED TORNADO IS ALSO POSSIBLE OVER
SOUTHEAST GEORGIA EARLY TONIGHT.

THESE STORMS WILL CONTINUE TO SAG SOUTHWARD INTO THE OVERNIGHT
HOURS...BUT WEAKEN AND RESULT IN DECREASED CHANCES OF SEVERE
WEATHER.

SEVERAL RIVERS IN SOUTHEAST GEORGIA AND NORTHEAST FLORIDA ARE IN
FLOOD. PLEASE REFER TO THE LATEST FLOOD WARNINGS AND STATEMENTS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

...SLIGHT RISK OF SEVERE STORMS ON FRIDAY AND FRIDAY NIGHT...

A STALLED OUT COLD FRONT WILL LIFT NORTH AS A WARM FRONT ON FRIDAY
WITH CONDITIONS BECOMING INCREASINGLY UNSTABLE ACROSS THE AREA. THIS
WILL ALLOW SCATTERED SHOWER AND THUNDERSTORM ACTIVITY TO DEVELOP BY
THE MID MORNING HOURS AND BECOME MORE INTENSE BY AFTERNOON. ONCE
AGAIN...LARGE HAIL AND WINDS IN EXCESS OF 55 MPH WILL BE THE PRIMARY
CONCERN WITH THESE STORMS. LOCALLY HEAVY RAINFALL IS EXPECTED WITH
ANY STRONG TO SEVERE STORMS.

A COLD FRONT WILL APPROACH THE AREA FRIDAY NIGHT WITH SHOWERS AND
THUNDERSTORMS BECOMING MORE NUMEROUS. AT THIS TIME...IT APPEARS THE
SEVERE STORM THREAT WILL CONTINUE WITH THE FOCUS SHIFTING TO STRONG
STRAIGHT LINE WINDS AS A SQUALL LINE DEVELOPS. THE FRONT IS
EXPECTED TO CLEAR THE AREA BY SATURDAY MORNING WITH CLEARING
CONDITIONS EXPECTED.

RIVER FLOODING WILL CONTINUE ON SEVERAL AREA RIVERS THIS WEEK.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS REQUESTED IF WARNINGS ARE ISSUED FOR YOUR
AREA.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

DEESE/ARS

In the hours before

Special weather statement, Mar 31, 11:50 AM EST, 4 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1150 AM EST THU MAR 31 2005

GAZ132-133-135-311730-

APPLING GA-COFFEE GA-JEFF DAVIS GA-
1150 AM EST THU MAR 31 2005

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR COFFEE...APPLING
AND JEFF DAVIS COUNTIES FOR STRONG THUNDERSTORM WINDS VALID UNTIL
1230 PM EST...

AT 1150 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CENTERED 15 MILES NORTH OF SNIPESVILLE...OR
ABOUT 7 MILES SOUTHEAST OF MCRAE...MOVING SOUTHEAST AT 40 MPH. THIS
WILL ALSO AFFECT AREAS AROUND PRIDGEN...SNIPESVILLE...HAZLEHURST...
GRAHAM...DENTON...WEST GREEN...PINE GROVE AND BAXLEY THROUGH 1230 PM
EST. GUSTY WINDS OF 45 TO 55 MPH ARE POSSIBLE ALONG WITH THE
POTENTIAL FOR MINOR WIND DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

SANDRIK
Special weather statement, Mar 31, 2:23 PM EST, 2 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
223 PM EST THU MAR 31 2005

GAZ150-152-164-312015-
BRANTLEY GA-CHARLTON GA-WARE GA-
223 PM EST THU MAR 31 2005

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CHARLTON...
BRANTLEY AND WARE COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL
VALID UNTIL 315 PM EST...

AT 223 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 14 MILES WEST OF RACE POND...OR ABOUT 10
MILES SOUTH OF WAYCROSS...MOVING SOUTHEAST AT 30 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND RACE POND AND WINOKUR
THROUGH 315 PM EST. HAIL UP TO ONE HALF INCH IN
DIAMETER...CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

SHASHY
Special weather statement, Mar 31, 3:50 PM EST, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
350 PM EST THU MAR 31 2005

GAZ165-166-312115-
COASTAL CAMDEN GA-INLAND CAMDEN GA-
350 PM EST THU MAR 31 2005

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CAMDEN COUNTY FOR
STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 415 PM EST...

AT 350 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER COLESBURG...OR ABOUT 2 MILES SOUTH
OF WOODBINE...MOVING EAST AT 35 MPH. THIS STRONG THUNDERSTORM WILL
ALSO AFFECT AREAS AROUND WOODBINE...COLESBURG...DOVER BLUFF AND HIGH
POINT THROUGH 415 PM EST. HAIL UP TO ONE HALF INCH IN DIAMETER CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

SHASHY
Special weather statement, Mar 31, 3:58 PM EST, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
358 PM EST THU MAR 31 2005

FLZ020>023-312130-
BAKER FL-COLUMBIA FL-HAMILTON FL-SUWANNEE FL-
358 PM EST THU MAR 31 2005

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SUWANNEE...
BAKER...COLUMBIA AND HAMILTON COUNTIES FOR STRONG THUNDERSTORM WINDS
AND HAIL VALID UNTIL 430 PM EST...

AT 358 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 3 MILES SOUTHWEST OF SUWANNEE SPRINGS...
MOVING EAST AT 35 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT
AREAS AROUND SUWANNEE SPRINGS AND WHITE SPRINGS THROUGH 430 PM EST.
HAIL UP TO ONE HALF INCH IN DIAMETER CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

SHASHY
Special weather statement, Mar 31, 4:28 PM EST, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
428 PM EST THU MAR 31 2005

FLZ020>023-312215-
BAKER FL-COLUMBIA FL-HAMILTON FL-SUWANNEE FL-
428 PM EST THU MAR 31 2005

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SUWANNEE...
BAKER...COLUMBIA AND HAMILTON COUNTIES FOR STRONG THUNDERSTORM WINDS
AND HAIL VALID UNTIL 515 PM EST...

AT 428 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 3 MILES SOUTHWEST OF WHITE SPRINGS...OR
ABOUT 10 MILES SOUTHEAST OF SUWANNEE SPRINGS...MOVING EAST AT 25 MPH.
THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND WHITE
SPRINGS...SUWANNEE VALLEY...WINFIELD AND TAYLOR THROUGH 515 PM EST.
HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

SHASHY
Special weather statement, Mar 31, 4:37 PM EST, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
437 PM EST THU MAR 31 2005

FLZ024-025-312215-

DUVAL FL-NASSAU FL-
437 PM EST THU MAR 31 2005

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NASSAU AND DUVAL
COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 515 PM
EST...

AT 437 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED 3 MILES SOUTHEAST OF NASSAU
VILLAGE-RATLIFF...OR ABOUT 5 MILES WEST OF JACKSONVILLE
INTERNATIONAL...MOVING NORTHEAST AT 20 MPH. THIS CLUSTER OF STRONG
THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND NASSAU VILLAGE-RATLIFF...
CALLAHAN...JACKSONVILLE INTERNATIONAL...OCEANWAY...YULEE...FERNANDINA
BEACH AND AMELIA CITY THROUGH 515 PM EST. HAIL UP TO ONE HALF INCH IN
DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45
TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

TRABERT

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 31, 4:09 PM ESTSpecial Marine WarningJAX66 min
Mar 31, 4:37 PM ESTSevere Thunderstorm WarningJAXColumbia, Hamilton38 min
Mar 31, 5:05 PM ESTSevere Thunderstorm WarningJAXBaker40 min
Mar 31, 5:31 PM ESTSevere Thunderstorm WarningJAXSuwannee29 min
Mar 31, 6:49 PM ESTSpecial Marine WarningJAX56 min

Nearby

Severe Thunderstorm Warnings in Florida, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.